Hi.. I was given prednisone for an allergic reaction to penicillin. My body broke out in spreading itching hives since Saturday. I started taking the Prednisone Monday afternoon along with benadryl since Sunday. At least 2-3 doses a day of benadryl. I'm taking 20mg of prednisone twice a day. I've taken 3 doses so far and it seems as if it works for a little bit but last night before bed, my hives were RED again and itching same as this morning they are itching like crazy.
Should the prednisone be working by now? Or am I just being inpatient?
I can understand your impatience as itches can be really troublesome. Generally it takes 4-5 half lives before a drug develops a threshold level in blood to give best results. Prednisone has a half life of several hours and is converted to its active form prednisolone in the body. You should start getting the results from third day onwards. If the symptoms worsen in between and if you see no change in symptoms after 3 days please consult your doctor again.
Hope this helps. Please let me know if there is any thing else and do keep me posted. Take care!
I have the hives that effect my face/ears/mouth and head the most but also all over. I am taking 30 mg on second round of predinisone. Originally had the shot... symptoms came back once the prednisone worked out of my system, then one round of 30 mg prednisone for 5 days... symptoms came back... on second round of predenisone while I am still taking fexofenadine and benadryl. We are not sure what started the reaction but I am scheduled to see an allergist. As far as I know, other than itching spells... I am not aware that I am highly allergic but for some reason now I seem to be allergic to a lot of things. or atleast sensitvie to many things. We think my BP medicines started the chain reaction. any help would be appreciated.
I have had hives now for about two months. It all started with BP medications. I was on Hydrochlorothiazide about 4-5 months and it was working to keep my blood pressure down and then all of a sudden started breaking out in red raised welts. I went to dermatologist and he said it was a reaction to the hydrochlorothiazide and to stop taking it. I stopped and within two days it started to clear up. My primary care doctor then put me on Bisoprolol and I started getting hives 100 times worse! I have had them ever since, even though I stopped taking the medicine! The doctor told me to stop taking any meds and to let this clear out of my system. I stopped and the welts started to clear up but then I started breaking out in red raised bumps that itch and made my skin tingle and is prickly all over! The doctor then gave me a shot of prednisone, the lowest dose(120mg) and had me to start taking the prednisone pills the next day 20 mg a day for ten days and then 10mg a day for ten days. So far, I am on my second day of prednisone pills. The bumps seem to be fading somewhat, but are still there and flare up after a bath and so forth. I still have itching and tingly, prickly sensation all over really bad! I hope this will clear it all the way up! I can't understand why after taking the shot and the second day of pills why it isn't much better than this!
I have the same thing going on with me. 21 days of hives, 2 rounds of 15 days
of Prednisone piils and one shot. Waiting for my skin biopsy to come back from the Dermatologist.
I am 56 years old and never was allergic to anything.
Allergy Doctor can not do a patch test until I'm off Prednisone.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.